Hail, Nassau
- When
- August 15, 10:28 AM EST
- Where
- Nassau County, 0.52 mi E of East Williston
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.750, -73.640
A low pressure system and upper level disturbance moved through the Northeast during the morning and afternoon hours, producing multiple rounds of strong to severe thunderstorms over the Lower Hudson Valley, New York City and Long Island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A low pressure system and upper level disturbance moved through the Northeast during the morning and afternoon hours, producing multiple rounds of strong to severe thunderstorms over the Lower Hudson Valley, New York City and Long Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 15, 9:48 AM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1048 AM EDT WED AUG 15 2012 .SYNOPSIS... A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE REGION TODAY AND HELP TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS INTO THIS EVENING. THE TROUGH WILL THEN PASS TO THE EAST LATE WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD ACROSS THURSDAY THROUGH FRIDAY...THEN A SLOW MOVING COLD FRONT WILL MOVE ACROSS FRIDAY NIGHT THROUGH SATURDAY. LOW PRESSURE DEVELOPING ALONG THE FRONT WILL PASS THROUGH THE REGION OVER THE WEEKEND. HIGH PRESSURE WILL THEN RETURN FOR THE NEW WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1045 AM UPDATE...TSTMS EXITING ERN LI HAVE PUT OUT A SOLID OUTFLOW BOUNDARY OVER THE OCEAN. THIS SHOULD KEEP THINGS SOMEWHAT CAPPED OVER THE OCEAN AND AT LEAST MOST OF LI TIL NOON. AN ISOLD TSTM COULD POP ANYWHERE ELSE HOWEVER AT ANY TIME. FOR THIS REASON DO NOT COMPLETELY TRUST THE 12Z NAM INITIATION TIMES/PLACEMENT TODAY...AND WILL CONTINUE TO FOCUS ON TSTM DEVELOPMENT NEAR OR AFT 16Z AS HEIGHTS FALL AND CAP IS BKN. UPDATED HWO AND FCST TO INCLUDE SVR WORDING. 12Z KOKX SOUNDING HAS OVER 3000 J/KG SB CAPE AND NO CIN IF A TEMP OF 85 IS REALIZED. HAVE THEREFORE INCLUDED LARGE HAIL POTENTIAL IN THE SVR THREAT. LIMITING FACTOR FOR SVR THREAT TODAY WILL BE IF WIDESPREAD TSTMS DEVELOP BEFORE PEAK HEATING. NO OTHER SIGNIFICANT CHANGES MADE TO THE FCST. THERE WILL BE A BREAK IN CONVECTION FROM THIS MORNING THROUGH THIS AFTERNOON...AND TSTMS WILL BECOME NUMEROUS IN COVERAGE... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING AS A VIGOROUS MID LEVEL SHORTWAVE TROUGH APPROACHES FROM THE OH VALLEY AND PHASES WITH ANOTHER APPROACHING UPPER TROUGH TO ITS NORTH. CONCUR WITH SPC DAY 1 SLIGHT RISK FOR ENTIRE CWA...WITH PULSE/MULTICELL CONVECTION CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ALSO FREQUENT LIGHTNING...AND HEAVY RAIN AS PW REMAINS NEAR 1.75 INCHES AND CORFIDI VECTORS INDICATE POTENTIAL FOR BACK-BUILDING OF STORM CLUSTERS AND TRAINING OF CELLS. CONVECTIVE THREAT SHOULD SHIFT TO THE EAST AND WANE LATER TONIGHT...WITH PATCHY FOG POSSIBLE WHERE HEAVY RAIN HAS FALLEN. HIGH TEMPS TODAY WILL BE IN THE 80S...WITH LOWS TONIGHT IN THE 60S TO LOWER 70S...CLOSE TO A 00Z MAV/MET GUIDANCE BLEND. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... LAST OF THE CONVECTION MAY STILL BE CLEARING ERN SECTIONS EARLY IN THE MORNING PER SLOWER 00Z AS COMPARED TO THE GFS. OTHERWISE...EXPECT DRY CONDITIONS...WITH PLENTY OF SUNSHINE AND ONLY SOME FAIR WX CU...WITH SLIGHTLY WARMER TEMPS IN THE MID AND UPPER 80S...BUT WITH LOWER DEWPOINTS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGH PRES OVER THE AREA DEPARTS FRIDAY MORNING...THEN A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL ENTER THE REGION FROM WEST TO EAST DURING THE DAY ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER THE AREA FRIDAY NIGHT INTO SATURDAY AS THE COLD FRONT MOVES CLOSER AND HAS UPPER LEVEL SUPPORT FROM AN H5 TROUGH AND MID-LEVEL SHORTWAVES. THEREAFTER...LOW CONFIDENCE FORECAST FOR THE WEEKEND AS THE MODELS HAVE DIFFERENT SOLUTIONS. LOW PRES FORMS OVER THE DELMARVA SOMETIME EARLY SATURDAY...THEN TRACKS NORTHEAST ALONG THE FRONT. THE GFS BRINGS THE FRONT THROUGH THE REGION MUCH QUICKER THAN THE ECMWF... AND KEEPS THE LOW EAST OF THE REGION. THE ECMWF BRINGS THE LOW OVER THE AREA DURING THE DAY SATURDAY INTO SATURDAY NIGHT. PRECIPITATION WOULD THEN LINGER INTO SUNDAY AS H5 TROUGH FOLLOWS THROUGH THE REGION. WILL CARRY CHANCE POPS FOR MOST OF THE WEEKEND...BUT THIS IS SUBJECT TO ADJUSTMENTS. LOCALLY HEAVY RAIN IS POSSIBLE WITH PWATS AROUND 2" STARTING ON FRIDAY. HIGH PRES BEGINS TO BUILD INTO THE REGION STARTING ON SUNDAY. PRECIP TAPERS OFF FROM WEST TO EAST...THOUGH A FEW LINGERING SHOWERS AND POSSIBLE THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AS UPPER TROUGH AND H5 SHORTWAVES TRACK ACROSS THE REGION. DRY WEATHER EXPECTED BY FRIDAY WITH HIGH PRES BUILDING EAST. SOUTHERLY FLOW ON FRIDAY WILL PUSH TEMPS INTO THE MID-UPPER 80S AND MAY COME CLOSE TO 90 IN/AROUND NYC. OTHERWISE...HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S DURING THE PERIOD...WHICH IS RIGHT AROUND NORMAL FOR THIS TIME OF YEAR. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE AREA TODAY. WEAK LOW PRESSURE WILL SLOWLY LIFT NORTHEAST TOWARDS NYC TODAY AND THEN PASS OVER OR JUST SOUTH OF THE AREA TONIGHT. LOW CONFIDENCE WIND FORECAST...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. LIGHT NE-E WINDS SHOULD BECOME SOUTHERLY LATER THIS MORNING AND EARLY AFTERNOON. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING HAS ENDED WITH GENERALLY VFR EXPECTED AT ALL TERMINALS THROUGH THIS EVE. THE ONLY EXCEPTION WILL BE IN TSTMS THAT ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. STORMS SHOULD BEGIN TO DEVELOP AROUND MIDDAY TO THE WEST OF THE AREA...BUT BEST TIMING OF AFFECTING THE LOCAL TERMINALS IS BETWEEN 17Z AND 21Z ACROSS WESTERN TERMINALS AND 20Z TO 00Z AT EASTERN TERMINALS. SOME OF THIS ACTIVITY MAY LINGER BEYOND THIS TIME FRAME AS THE LOW AND UPPER LEVEL TROUGH SLOWLY PASSES THROUGH BUT CONFIDENCE IS LOW ATTM SO HAVE ONLY KEPT -SHRA IN THE FORECAST. PATCHY MVFR FOG IS POSSIBLE OUTSIDE OF NYC TERMINALS LATE TONIGHT. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE. KLGA FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE. KEWR FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE. THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD. KTEB FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE. KHPN FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE. KISP FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE. OUTLOOK FOR 12Z THURSDAY THROUGH SATURDAY... .THU...VFR. NW FLOW. .FRI...TSTMS (POSSIBLE LINE) LATE FRI AFTN INTO OVERNIGHT WITH PASSAGE OF A COLD FRONT. .SAT-SUN...VFR. N-NW FLOW. && .MARINE... PREVAILING SUB-SCA CONDS EXPECTED THROUGH THE WEEKEND. THUNDERSTORMS THROUGH TONIGHT AND AGAIN FRIDAY AFTERNOON THROUGH SUNDAY COULD RESULT IN LOCALLY REDUCED VSBY AND WIND GUSTS OVER 35 KT. && .HYDROLOGY... BASIN AVG QPF THROUGH WED NIGHT SHOULD RANGE FROM 3/4 TO 1 1/4 INCH...HIGHER OVER LONG ISLAND AND CT. LOCALLY HIGHER AMOUNTS OVER 2 INCHES ARE POSSIBLE. FLASH FLOOD THREAT IS LOW TO MODERATE...AND MAY EVENTUALLY REQUIRE A SHORT FUSED WATCH FOR THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY...THEN LOW PRES MAY IMPACT THE REGION SATURDAY THROUGH SUNDAY. PW VALUES NEAR 2 INCHES AHEAD OF THE FRONT WILL BRING AN ELEVATED THREAT OF HEAVY RAIN...WHICH COULD RESULT IN MINOR FLOODING IN SOME AREAS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GOODMAN/MPS NEAR TERM...JMC/GOODMAN/MPS SHORT TERM...GOODMAN LONG TERM...MPS AVIATION... MARINE...GOODMAN/MPS HYDROLOGY...GOODMAN/MPS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EDT WED AUG 15 2012 ANZ330-335-338-340-345-350-353-355-161400- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1000 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KT...HAIL AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY...THEN LOW PRESSURE MAY IMPACT THE REGION THIS WEEKEND. THESE SYSTEMS COULD PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1000 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION TO THE THE SEVERE THREAT...ANY STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH COULD LEAD TO AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY...THEN LOW PRESSURE MAY IMPACT THE REGION THIS WEEKEND. THESE SYSTEMS COULD PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
617 AM EDT WED AUG 15 2012
CTZ005>007-009>011-151115-
FAIRFIELD-NEW HAVEN-MIDDLESEX-
617 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NEW HAVEN AND
MIDDLESEX COUNTIES...
AT 612 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEACON FALLS TO
TRUMBULL TO BRIDGEPORT...OR ALONG A LINE EXTENDING FROM NAUGATUCK TO
SHELTON TO BRIDGEPORT...AND MOVING EAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR CHESHIRE BY 630 AM.
NEAR MILFORD BY 635 AM.
NEAR WALLINGFORD BY 640 AM.
NEAR NORTH HAVEN BY 645 AM.
NEAR DURHAM BY 700 AM.
NEAR NORTH BRANDFORD BY 705 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7233 4142 7241 4142 7243 4140 7242
4126 7255 4127 7262 4124 7269 4123 7276
4126 7278 4124 7290 4128 7292 4120 7301
4120 7306 4118 7309 4114 7310 4116 7320
4114 7322 4114 7343 4127 7326 4152 7305
GOODMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
724 AM EDT WED AUG 15 2012
CTZ007-008-011-012-151215-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
724 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...
AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTH LYME...OR NEAR CHESTER...AND MOVING
EAST AT 35 MPH.
THIS STORM WILL BE...
NEAR SALEM BY 730 AM.
NEAR SALEM BY 735 AM.
NEAR GALES FERRY BY 750 AM.
NEAR LEDYARD CENTER BY 755 AM.
NEAR PRESTON BY 800 AM.
5 MILES SOUTH OF VOLUNTOWN BY 815 AM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4142 7179 4140 7184 4134 7182 4132 7184
4133 7194 4130 7198 4131 7208 4129 7211
4130 7217 4132 7219 4128 7220 4130 7243
4148 7249 4167 7217 4164 7198 4165 7180
4164 7178
MPSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
750 AM EDT WED AUG 15 2012
NYZ079-081-151300-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
750 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WADING RIVER...AND MOVING EAST
AT 25 MPH.
THIS STORM WILL BE...
6 MILES NORTH OF RIVERHEAD BY 820 AM.
NEAR MATTITUCK BY 825 AM.
NEAR PECONIC BY 835 AM.
5 MILES NORTH OF SHINNECOCK HILLS BY 840 AM.
6 MILES NORTH OF SOUTHAMPTON BY 850 AM.
NEAR NOYACK BY 855 AM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4105 7218 4104 7218 4093 7222 4087 7235
4081 7256 4092 7288 4097 7287 4099 7263
4106 7248 4109 7245 4110 7240 4108 7227
4105 7226 4104 7220
MPSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1101 AM EDT WED AUG 15 2012
NYZ176>179-151530-
NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN QUEENS-
1101 AM EDT WED AUG 15 2012
...RAPIDLY DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NASSAU AND
QUEENS COUNTIES...
AT 1058 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GARDEN CITY...AND MOVING EAST AT 5 MPH.
PEOPLE IN CENTRAL NASSAU AND QUEENS COUNTIES...INCLUDING ELMONT...
LYNBROOK...VALLEY STREAM...GARDEN CITY...BALDWIN...MINEOLA...
HEMPSTEAD...WESTBURY...HICKSVILLE AND LEVITTOWN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...IS OCCURRING WITH THESE
STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS...MINOR
FLOODING OF POOR DRAINAGE AREAS...AND REDUCED VISIBILITY.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4079 7378 4079 7377 4078 7376 4080 7376
4087 7349 4071 7343 4070 7343 4069 7342
4066 7342 4062 7373
JMCThe Brookhaven radar (KOKX), 67 km away, was scanning. The volume nearest the first event began at 15:29 UTC.
6 hail, 6 thunderstorm wind. Local standard time, as filed.
Numerous large tree limbs and power lines were reported down near East Williston, which led to numerous power outages.
Estimated wind gust of 60 mph.
Multiple power lines were downed across Middle Village that created numerous power outages.
Multiple power lines were downed across Rosedale, which led to numerous power outages.
A large tree branch was downed on a car and across Clinton Ave. near the intersection of Clinton and Greene Avenues.
Numerous trees were downed on wires around New City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410075, 410076, 408811, 410077, 408898, 408899, 408900, 408902, 408903, 408904, 410078, 408905.